Asymptotic Expansions for Second-Order Linear Difference Equations, II

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

22 Scopus Citations
View graph of relations


  • R. Wong
  • H. Li


Original languageEnglish
Pages (from-to)289-324
Journal / PublicationStudies in Applied Mathematics
Issue number4
Publication statusPublished - 1 Nov 1992
Externally publishedYes


Infinite asymptotic expansions are derived for the solutions to the second-order linear difference equation where p and q are integers, a(n) and b(n) have power series expansions of the form for large values of n, and a0 ≠ 0, b0 ≠ 0. Recurrence relations are also given for the coefficients in the asymptotic solutions. Our proof is based on the method of successive approximations. This paper is a continuation of an earlier one, in which only the special case p ≤ 0 and q = 0 is considered.

Citation Format(s)